Alert archive / Pennsylvania / Flash Flood Warnings in 2018

Flash Flood Warning 10, NWS State College, PA

July 2, 2018Bedford County, Blair County, Cambria County, Pennsylvania

NWS State College, PA issued this flash flood warning at Jul 2, 2018, 3:29 PM EDT for Bedford County, Blair County, Cambria County, Pennsylvania. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2018, 3:29 PM EDT (19:29 UTC)
Expired
Jul 2, 2018, 5:34 PM EDT
In force
2 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

Counties Bedford County, PA, Blair County, PA, Cambria County, PA

The radar

The State College radar (KCCX), 83 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 4:05 PM EDTFLOODAltoona, PAREPORTS OF PONDING ON ROADS, FLOODED INTERSECTIONS AND FLOODED BASEMENTS IN THE ALTOONA AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 7.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2018-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 774 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2018-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
774 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1177 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

173 
WGUS51 KCTP 021929
FFWCTP
PAC009-013-021-022230-
/O.NEW.KCTP.FF.W.0010.180702T1929Z-180702T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
329 PM EDT MON JUL 2 2018

The National Weather Service in State College PA has issued a

* Flash Flood Warning for...
  Northwestern Bedford County in south central Pennsylvania...
  Northwestern Blair County in central Pennsylvania...
  Southeastern Cambria County in central Pennsylvania...

* Until 630 PM EDT..

* At 326 PM EDT, Doppler radar indicated training thunderstorms 
  producing torrential rain across the warned area. Up to three 
  inches of rain has already fallen across portions of the warned 
  area, and another 1 to 2 inches is likely between 330 pm and 5 pm. 
  Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Altoona, Hollidaysburg, Lakemont, Cresson, Gallitzin, Duncansville,
  Beaverdale-Lloydell, Lilly, Sankertown, Dunlo, Blue Knob State
  Park, Horseshoe Curve, Ski Gap, Canoe Creek State Park, East
  Freedom, Spring Hill, Tunnelhill, Newry, Cassandra and Peoples
  Natural Gas Field.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. Act quickly to protect your life.

Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.

&&

LAT...LON 4024 7866 4025 7877 4065 7846 4052 7823
      4017 7865 4017 7870

$$

Lambert
1 follow-up statement
354 
WGUS71 KCTP 022134
FFSCTP

Flash Flood Statement
National Weather Service State College PA
534 PM EDT MON JUL 2 2018

PAC009-013-021-022144-
/O.CAN.KCTP.FF.W.0010.000000T0000Z-180702T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bedford PA-Blair PA-Cambria PA-
534 PM EDT MON JUL 2 2018

...THE FLASH FLOOD WARNING FOR NORTHWESTERN BEDFORD...NORTHWESTERN
BLAIR AND SOUTHEASTERN CAMBRIA COUNTIES IS CANCELLED...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 4024 7866 4025 7877 4065 7846 4052 7823
      4017 7865 4017 7870

$$

KF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 10:57 AM EDT, 4 hours 32 minutes earlier.

Area forecast discussion, Jul 2, 10:57 AM EDT, 4 hours 32 minutes before
Area Forecast Discussion
National Weather Service State College PA
1057 AM EDT Mon Jul 2 2018

.SYNOPSIS...
The heat wave will peak early this week, but hot and humid
weather will last through the 4th of July. A weakening cold
front over the Ohio Valley will slide into Western Pennsylvania
late this afternoon before dissipating tonight and early
Tuesday. A second stronger cold front will push southeast across
the Commonwealth Friday, likely accompanied by a round of
strong, gusty Thunderstorms. This front promises to deliver
a welcome change to cooler temperatures with lower humidity
for the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
Oppressive to dangerous heat will occur once again this
afternoon, along with poor air quality. Expect max temps in the
90s over all but the higher terrain of the Alleghenies.

The main difference today will be a few to several deg F
increase in surface dewpoints, and a corresponding jump in
PWATs by 0.5 to 1.0 inch across the western half to two-thirds
of the state.

A very weak cold front will be drifting SE from the Lower Great
lakes late today/tonight, with a preceding Lee Trough and
favorable llvl theta-e convergence developing between the route
219 and I-99/Rt220 corridors.

This front and a light southerly flow ahead of it will help
push a surge in PWATS to over 2" by this afternoon. Models also
hint at some cooling of the very warm mid level temps over about
the western half of the region. These of course have been
acting as a potent lid to convection the last several days. This
suggests the best chance for some heat relief in the form of
scattered showers/storms that we have seen since about the
middle of last week.

Mixed layer CAPEs are forecast in the 1200-2000J range in the
ECMWF, and as much as 3000J in the GFS. These big CAPEs also
show up in the SREF and GEFS so for storms that can manage to
punch through the warm air aloft, they could enjoy some freedom
to become robust. SPC has put a Marginal Risk for most of the
area with the threat being water loaded downbursts in the very
moist environment. The large CAPE could also support some hail,
but high melting levels will no doubt take their toll, SPC
places that risk at less than 10%.

With the deep tropical moisture, there will also be the chance
that some of the more robust slow moving thunderstorms could
cause locally heavy rain. As a result HPC has placed the area
under a slight risk for excessive rain.

High Res CAMs guidance, along with WPC ERO and SPC's DAY 1
Convective outlook points twds a rather high probability for
numerous SHRA/TSRA with isolated occurrences of heavy rain and
strong gusty, wet microburst winds as vertical shear will be
relatively weak, but precip loading of the tall updrafts -
high.

Painted a swath of likely POPS near the Allegheny Front and
locations just to the east for this afternoon and evening.

Rising heights aloft and the loss of heating will lead to the
convection fading this evening. It will be another sultry night
with lows in the mid 60s to mid 70s. Gardeners know their
tomatoes love the warm overnight lows, but they make for very
uncomfortable sleeping weather.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
Tuesday will not be significantly different than today. The
ribbon of anomalously high PWATs is forecast to rotate over the
region keeping the chance for mainly PM scattered convection in
the forecast. Highs may be a tick or two lower than today with a
few more clouds and the showers, but the heat wave will continue
for much of the CWA.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
*The heat wave looks like it will gradually loosen its grip as
 we move through mid to late week

The anomalous closed upper level high centered over the
Northeast U.S. will retrograde westward first to the
Midwest/Ohio Valley by Wednesday, and into the Rockies by Friday
and the weekend. This will pave the way for for a shortwave
over southeast Canada to dip into New England. The upper trough
is forecast to amplify and send a cold front through the region
on Friday, breaking the heat wave and returning temperatures to
near average for early July.

Scattered afternoon/evening convection will be a feature in the
forecast each day, with the best chance for a more widespread
rain being with the late week cold front.

Max heat index values (mainly over the Middle and Lower Susq
Valley) are forecast to remain in the upper 90s Wednesday
before cooling somewhat into the mid 90s by the holiday. Despite
a break from the highest temperatures of recent days, it will
remain anomalously warm all week with daytimes highs averaging
some 5 to 15 deg above normal. Overnight lows will be similarly
much above seasonal norms.

&&

.AVIATION /14Z MONDAY THROUGH FRIDAY/...

An approaching weak cold frontal boundary will help to
accentuate broader scale lift this afternoon and tonight, before
dying out across west-central or NW PA later tonight.

For the 15Z TAF update and 18Z issuance will be including VCTS
or even tempo to categorical TSRA at Central and Western PA
Airfields - KBFD...KJST...KAOO and KUNV.

A ribbon high moisture and instability will set up within this
corridor of TAF sites and lead to areas of MVFR to IFR cigs and
vsbys - mainly between 19Z and 01Z (though isolated reductions
are possible for an hour or two either side of this time
window).

The other issue will be some patchy fog early again Tuesday
morning (similar to the past two morning across northern PA),
especially if we do get some rain later today.

Given the extreme heat of recent days and more to come,
watch your density altitudes.

.Outlook...

Tue-Thu...Patchy AM fog possible. Isolated PM thunderstorm
impacts possible.

Fri...Frontal boundary may bring a line of SHRA/TSRA.

&&

.CLIMATE...
Some record highs from around the region...

                               7/2               7/3             7/4

Harrisburg       104(1966)    107(1996)    104(1966)

Williamsport      99(1966)    100(1966)    100(1990)

Altoona               97(1966)      97(1966)      97(1966)

Bradford             90(1966)      91(1966)      91(1990)

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT Tuesday for PAZ019-025>028-
034>036-045-046-049>053-056>059-063>066.
Heat Advisory until 8 PM EDT this evening for PAZ037-041-042.

&&

SYNOPSIS...La Corte/Lambert
NEAR TERM...Lambert
SHORT TERM...La Corte
LONG TERM...La Corte
AVIATION...Lambert/Martin
CLIMATE...Lambert
Hazardous weather outlook, Jul 2, 2:53 PM EDT, 36 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service State College PA
253 PM EDT Mon Jul 2 2018

PAZ024-033-031900-
Cambria-Somerset-
253 PM EDT Mon Jul 2 2018

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Strong to locally severe thunderstorms with gusty winds and heavy
downpours are possible between 3pm and 11pm. Storms will be slow
moving and could produce localized flash flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ065-066-031900-
York-Lancaster-
253 PM EDT Mon Jul 2 2018

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT TUESDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Excessive Heat Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Excessive Heat Warning.

Dangerous heat conditions with heat indices over 100 degrees are
possible Wednesday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ025>028-034-035-049>053-056-058-031900-
Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Schuylkill-
253 PM EDT Mon Jul 2 2018

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.

Strong to locally severe thunderstorms with gusty winds and heavy
downpours are possible between 3pm and 11pm.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.

Oppressive to locally dangerous heat conditions are possible
Wednesday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004-031900-
Warren-
253 PM EDT Mon Jul 2 2018

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Strong to locally severe thunderstorms with gusty winds and heavy
downpours are possible between 3pm and 11pm.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ019-045-046-031900-
Southern Centre-Southern Clinton-Southern Lycoming-
253 PM EDT Mon Jul 2 2018

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.

Scattered severe thunderstorms with damaging winds 60 mph and heavy
downpours are possible between 3pm and 11pm.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.

Oppressive to locally dangerous heat conditions are possible
Wednesday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ037-041-042-031900-
Tioga-Northern Lycoming-Sullivan-
253 PM EDT Mon Jul 2 2018

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.

Strong to locally severe thunderstorms with gusty winds and heavy
downpours are possible between 3pm and 11pm.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ005-006-010>012-017-018-031900-
McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-
253 PM EDT Mon Jul 2 2018

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Scattered severe thunderstorms with damaging winds 60 mph and heavy
downpours are possible between 3pm and 11pm.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ036-057-059-063-064-031900-
Franklin-Dauphin-Lebanon-Cumberland-Adams-
253 PM EDT Mon Jul 2 2018

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT TUESDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Excessive Heat Warning.

Strong to locally severe thunderstorms with gusty winds and heavy
downpours are possible between 3pm and 11pm.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Excessive Heat Warning.

Oppressive to locally dangerous heat conditions are possible
Wednesday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

In the hours before

Special weather statement, Jul 2, 1:53 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service State College PA
153 PM EDT MON JUL 2 2018

PAZ006-011-012-037-021845-
Potter PA-Northern Clinton PA-Cameron PA-Tioga PA-
153 PM EDT MON JUL 2 2018

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF POTTER...CAMERON...
TIOGA...AND CLINTON COUNTIES UNTIL 245 PM EDT...

At 152 PM EDT, Doppler radar indicated several strong thunderstorms
along a line extending from 6 miles southwest of Genesee to near
Keating Summit to near Stevenson Dam. Movement was east northeast at
10 mph.

Pea size hail, winds in excess of 40 mph, and locally very heavy
rain of over an inch in just 20 to 30 minutes are possible.

Locations impacted include...
Wharton, Coudersport, Westfield, Genesee, Cross Fork, Harrison
Valley, Stevenson Dam, Cherry Springs State Park, Denton Hill State
Park, Tamarack, Kettle Creek State Park, Ole Bull State Park, Lyman
Run State Park, Ulysses, Austin, Sweden Valley, Oswayo, Driftwood and
Ski Denton Ski Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in State College PA.

&&

LAT...LON 4174 7766 4147 7769 4128 7815 4154 7813
      4168 7813 4200 7799 4200 7749
TIME...MOT...LOC 1752Z 251DEG 7KT 4195 7798 4165 7809 4135 7806

Lambert
Special weather statement, Jul 2, 2:24 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service State College PA
224 PM EDT MON JUL 2 2018

PAZ024-033-021930-
Somerset PA-Cambria PA-
224 PM EDT MON JUL 2 2018

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF SOMERSET AND CAMBRIA
COUNTIES UNTIL 330 PM EDT...

At 223 PM EDT, Doppler radar indicated several strong thunderstorms
along a line extending from East Conemaugh to Davidsville to near
Acosta.

Movement was northeast at 30 mph.

Pea size hail and winds in excess of 40 mph are possible.

Locations impacted include...
Johnstown, Somerset, Westmont, Windber, Ebensburg, Belmont,
Nanty-Glo, Portage, Geistown, Southmont, Friedens, Vinco, Boswell,
Dale, East Conemaugh, Salix-Beauty Line Park, Davidsville, Paint,
Jerome and Lilly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this broken line of
training thunderstorms, and may lead to localized flooding. Do not
drive your vehicle through flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in State College PA.

&&

LAT...LON 4009 7925 4010 7923 4012 7921 4011 7919
      4012 7917 4016 7916 4018 7913 4020 7913
      4037 7898 4054 7889 4044 7860 4008 7895
      3992 7924 4001 7932
TIME...MOT...LOC 1823Z 236DEG 31KT 4036 7889 4023 7894 4007 7912

Lambert
Special weather statement, Jul 2, 2:25 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service State College PA
225 PM EDT MON JUL 2 2018

PAZ012-018-019-021915-
Northern Centre PA-Northern Clinton PA-Southern Centre PA-
225 PM EDT MON JUL 2 2018

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF CENTRE AND CLINTON
COUNTIES UNTIL 315 PM EDT...

At 224 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Monument to near Milesburg. Movement was
east at 15 mph.

Winds in excess of 40 mph are possible.

Locations impacted include...
Monument, Glen Union and Orviston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4130 7745 4096 7774 4091 7800 4129 7765
      4132 7747
TIME...MOT...LOC 1824Z 259DEG 15KT 4118 7767 4099 7785

Colbert
Special weather statement, Jul 2, 3:10 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service State College PA
310 PM EDT MON JUL 2 2018

PAZ018-019-021945-
Northern Centre PA-Southern Centre PA-
310 PM EDT MON JUL 2 2018

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF CENTRE COUNTY UNTIL 345
PM EDT...

At 310 PM EDT, Doppler radar indicated a strong thunderstorm over
Sandy Ridge, moving northeast at 15 mph.

Dime size hail and wind gusts up to 50 mph are possible.

Locations impacted include...
Philipsburg, Chester Hill, North Philipsburg, South Philipsburg,
Sandy Ridge and Black Moshannon State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4091 7822 4092 7818 4095 7816 4096 7817
      4095 7814 4096 7813 4095 7813 4094 7812
      4096 7808 4098 7809 4094 7791 4075 7815
      4078 7825
TIME...MOT...LOC 1910Z 204DEG 13KT 4079 7820

Evanego
Special weather statement, Jul 2, 3:13 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service State College PA
313 PM EDT MON JUL 2 2018

PAZ012-037-041-022000-
Northern Clinton PA-Northern Lycoming PA-Tioga PA-
313 PM EDT MON JUL 2 2018

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LYCOMING...TIOGA...AND
CLINTON COUNTIES UNTIL 400 PM EDT...

At 312 PM EDT, Doppler radar indicated a strong thunderstorm near
Slate Run, moving northeast at 50 mph.

Winds in excess of 40 mph are possible.

Locations impacted include...
Wellsboro, Morris, Blossburg, Renovo, Covington, South Renovo, Arnot,
Glen Union, Leetonia, Waterville, Hyner, Leonard Harrison State Park,
Cedar Run, Cammal, Slate Run, English Center, Buttonwood, Little Pine
State Park, Ogdensburg and Liberty.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4168 7689 4111 7762 4122 7790 4123 7790
      4148 7766 4148 7760 4155 7760 4189 7727
TIME...MOT...LOC 1912Z 224DEG 44KT 4141 7757

Gartner
Special weather statement, Jul 2, 3:22 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service State College PA
322 PM EDT MON JUL 2 2018

PAZ033-022000-
Somerset PA-
322 PM EDT MON JUL 2 2018

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SOMERSET COUNTY UNTIL
400 PM EDT...

At 322 PM EDT, Doppler radar indicated a strong thunderstorm over
Meyersdale, moving northeast at 20 mph.

Dime size hail and wind gusts up to 50 mph are possible.

Locations impacted include...
Somerset, Meyersdale, Berlin, Salisbury, Garrett and Callimont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3972 7900 3973 7913 4003 7903 3996 7876
      3989 7876 3972 7895
TIME...MOT...LOC 1922Z 210DEG 18KT 3978 7905

Evanego

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 12:50 PM EDTSpecial Weather StatementCTPPotter55 min
Jul 2, 1:03 PM EDTSpecial Weather StatementCTPCameron42 min
Jul 2, 1:08 PM EDTSpecial Weather StatementCTPBedford22 min
Jul 2, 1:36 PM EDTSpecial Weather StatementCTPCentre69 min
Jul 2, 1:37 PM EDTSpecial Weather StatementCTPBedford38 min
Jul 2, 1:39 PM EDTSpecial Weather StatementCTPBlair81 min
Jul 2, 1:53 PM EDTSpecial Weather StatementCTPPotter52 min
Jul 2, 2:11 PM EDTAreal Flood AdvisoryCTPSomerset2 hr
Jul 2, 2:24 PM EDTSpecial Weather StatementCTPSomerset66 min
Jul 2, 2:25 PM EDTSpecial Weather StatementCTPClinton50 min
Jul 2, 2:48 PM EDTExcessive Heat WarningCTPAdams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 1 more29 hr
Jul 2, 2:48 PM EDTSevere Thunderstorm WarningCTPBlair57 min
Jul 2, 3:10 PM EDTSpecial Weather StatementCTPCentre35 min
Jul 2, 3:13 PM EDTAreal Flood AdvisoryCTPBedford, Blair, Cambria2 hr
Jul 2, 3:13 PM EDTSpecial Weather StatementCTPClinton, Tioga47 min
Jul 2, 3:22 PM EDTSpecial Weather StatementCTPSomerset38 min
Jul 2, 3:35 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria40 min
Jul 2, 3:46 PM EDTSpecial Weather StatementCTPCentre44 min
Jul 2, 3:53 PM EDTSpecial Weather StatementCTPWarren52 min
Jul 2, 4:05 PM EDTSevere Thunderstorm WarningCTPBlair, Huntingdon40 min
Jul 2, 4:07 PM EDTSevere Thunderstorm WarningCTPMcKean, Warren68 min
Jul 2, 4:20 PM EDTAreal Flood AdvisoryCTPSomerset115 min
Jul 2, 4:23 PM EDTSpecial Weather StatementCTPSomerset37 min
Jul 2, 4:25 PM EDTSpecial Weather StatementCTPTioga35 min
Jul 2, 4:41 PM EDTSpecial Weather StatementCTPPotter19 min
Jul 2, 4:49 PM EDTSpecial Weather StatementCTPSomerset26 min
Jul 2, 4:51 PM EDTSpecial Weather StatementCTPCentre54 min
Jul 2, 4:55 PM EDTSpecial Weather StatementCTPLycoming20 min
Jul 2, 4:58 PM EDTSevere Thunderstorm WarningCTPSomerset36 min
Jul 2, 5:01 PM EDTSpecial Weather StatementCTPHuntingdon14 min
Jul 2, 5:09 PM EDTSpecial Weather StatementCTPCameron51 min
Jul 2, 5:18 PM EDTSpecial Weather StatementCTPMcKean57 min
Jul 2, 5:22 PM EDTSpecial Weather StatementCTPSullivan23 min
Jul 2, 5:31 PM EDTSpecial Weather StatementCTPUnion29 min
Jul 2, 5:37 PM EDTSpecial Weather StatementCTPCambria53 min
Jul 2, 5:46 PM EDTSpecial Weather StatementCTPTioga44 min
Jul 2, 6:02 PM EDTSpecial Weather StatementCTPBedford58 min
Jul 2, 6:04 PM EDTSpecial Weather StatementCTPLycoming41 min
Jul 2, 6:11 PM EDTSpecial Weather StatementCTPUnion19 min
Jul 2, 6:13 PM EDTAreal Flood AdvisoryCTPPotter3 hr
Jul 2, 6:24 PM EDTSpecial Weather StatementCTPSullivan21 min
Jul 2, 6:40 PM EDTSpecial Weather StatementCTPFulton35 min
Jul 2, 6:58 PM EDTSpecial Weather StatementCTPSullivan47 min
Jul 2, 7:02 PM EDTSpecial Weather StatementCTPElk43 min
Jul 2, 7:25 PM EDTSpecial Weather StatementCTPFranklin35 min

Nearby

Flash Flood Warnings in Pennsylvania, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.